Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 288, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Sep 21, 2000, 8:37 PM CDT for Gove County, Logan County, Kansas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2000, 8:37 PM CDT (01:37 UTC)
- Expired
- Sep 21, 2000, 9:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
Counties Gove County, KS, Logan County, KS
The radar
The Goodland radar (KGLD), 91 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2548 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 220138 SVRGLD KSC063-109-220230- BULLETIN - IMMEDIATE ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 837 PM CDT THU SEP 21 2000 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GOVE COUNTY IN WEST CENTRAL KANSAS LOGAN COUNTY IN WEST CENTRAL KANSAS * UNTIL 930 PM CDT * AT 834 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES NORTHWEST OF THE MONUMENT ROCKS...OR ABOUT 20 MILES SOUTH OF OAKLEY...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... THE MONUMENT ROCKS AT 845 PM CDT GOVE AT 915 PM CDT QUINTER AT 930 PM CDT HAIL AND STRONG AND DAMAGING WINDS OF 60 TO 75 MPH CAN BE EXPECTED WITH THIS STORM. PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GOODLAND. $$ ^ ENTWISTLE LAT...LON 3893 10106 3875 10102 3875 10015 3912 10016
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 5:33 PM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Sep 21, 5:33 PM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 433 PM MDT THU SEP 21 2000 NORTH WINDS ARE PUNCHING SOUTHWARD ACROSS EASTERN COLORADO FASTER THAN CURRENT ZONES SUGGEST. SHOWER AND THUNDERSTORM COVERAGE IS ALSO MORE EXTENSIVE AS LINES DEVELOP IN THE WARM TONGUE IN PLACE JUST WEST OF THE EASTERN COLORADO STATE LINE. HAVE ADJUSTED ZONES FOR INCREASED PRECIP COVERAGE EXCEPT IN THE EAST AND FOR EARLIER ARRIVAL OF NORTH WIND`S. .GLD...NONE. ENTWISTLE
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.